Donate Now
Donate Now

Reply To: 2 questions

Home Forums NTM Support Forum 2 questions Reply To: 2 questions

#6249
Atwitsendatwitsend
Member

I was on the big three and now I’m on two of the big 3. During the time I was on the big 3 I was ok in the beginning but after about two weeks developed severe nausea and food revulsion, weakness, rash, joint paint, chills and high fever. I was already on probiotics even before I ever took antibiotics because I’ve always taken them for my general health. I was taken off of everything and then each drug was insituted 1 at a time. I was fine until I got to the Rifampin and I had immediate and severe side effects as listed above that lasted for a couple of weeks after I was off the medicine – even tho I took only one dose. I decided I couldn’t tolerate the problems the meds were giving me and a few months later I was found to have a stable CT scan so I got my doctor’s permission to not treat the MAC.

After a year off all meds, and after having a CT scan that showed a lot of growth of the MAC in both lungs, I resumed the meds without the Rifampin. I had mild stomach discomfort/nausea – primarily during the first few weeks. I normally drink a large amount of water at that time and I can unbalance the sodium levels in my body when I drink a lot of water when I’m on those particular antibiotics. It doesn’t affect me that way when I’m off those antibiotics. Anyway, I read about how to make sodium balanced water by adding 1 tsp. salt and 1 tsp. baking soda to a gallon of water and I drank that for a few days and the nausea went away and hasn’t come back. I only drink a couple of cups of the special water a day now and I don’t have to limit my water consumption when I drink it as part of my water each day.

I haven’t had an infection that I know of since being on the meds. I am extremely grateful that I can tolerate the antibiotics. I hope that by buying time in this way a new and more effective and less difficult treatment will emerge soon. -Chris